Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 6, NWS Albuquerque, NM

February 20, 2009

NWS Albuquerque, NM issued this red flag warning at Feb 20, 2009, 6:19 AM MST. It took effect at Feb 20, 2009, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2009, 6:19 AM MST (13:19 UTC)
In effect from
Feb 20, 2009, 10:00 AM MST
Expired
Feb 20, 2009, 6:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 201319
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 AM MST FRI FEB 20 2009

...RED FLAG WARNING IN EFFECT FOR THE SANDIA-MANZANO AND GALLINAS
MOUNTAINS AND THE EAST CENTRAL PLAINS FROM 10 AM TO 6 PM TODAY FOR
STRONG WINDS AND LOW HUMIDITIES...

.A DEVELOPING SURFACE LOW OVER NORTHEAST NEW MEXICO ALONG WITH
STRONG WESTERLY WINDS ALOFT WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO TODAY.  WINDS
OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. IN
ADDITION...VERY DRY CONDITIONS PERSIST ACROSS THESE AREAS AND
RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 15 PERCENT.
THEREFORE..SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE
LIKELY FOR THE SANDIA-MANZANO AND GALLINAS MOUNTAINS AND THE EAST
CENTRAL PLAINS.

NMZ107-108-210100-
/O.UPG.KABQ.FW.A.0005.090220T1800Z-090221T0100Z/
/O.NEW.KABQ.FW.W.0006.090220T1700Z-090221T0100Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
619 AM MST FRI FEB 20 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

34
2 follow-up statements
000 
WWUS85 KABQ 201937
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1237 PM MST FRI FEB 20 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON FOR
STRONG WINDS AND LOW HUMIDITIES FOR THE SANDIA-MANZANO AND
GALLINAS MOUNTAINS...THE NORTHEAST PLAINS AND EAST CENTRAL
PLAINS..

.DEEPENING SURFACE LOW PRESSURE OVER NORTHEAST NEW MEXICO...A
COLD FRONT DROPPING SOUTHWARD...AND STRONG WEST WINDS IN THE
UPPER ATMOSPHERE WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN
SINGLE DIGIT HUMIDITIES ACROSS PORTIONS OF CENTRAL AND EASTERN NEW
MEXICO THIS AFTERNOON. EXPECT WINDS TO 30 MPH WITH GUSTS TO 45 MPH
POSSIBLE THROUGH THE AFTERNOON. WIND SPEEDS WILL DECREASE AFTER
SUNSET WITH HUMIDITIES RECOVERING TO NEAR 20 PERCENT TO EASE THESE
DANGEROUS FIRE WEATHER CONDITIONS.

NMZ103-210100-
/O.EXA.KABQ.FW.W.0006.000000T0000Z-090221T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
1237 PM MST FRI FEB 20 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ107-108-210100-
/O.CON.KABQ.FW.W.0006.000000T0000Z-090221T0100Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
1237 PM MST FRI FEB 20 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SHY
000 
WWUS85 KABQ 210115 AAA
RFWABQ

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
615 PM MST FRI FEB 20 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

NMZ103-107-108-210215-
/O.EXP.KABQ.FW.W.0006.000000T0000Z-090221T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
615 PM MST FRI FEB 20 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS AT THE 20 FOOT LEVEL HAVE DROPPED BELOW RED FLAG CRITERIA
AND ARE LIKELY TO CONTINUE TO FALL THIS EVENING. ALTHOUGH WINDS
HAVE DECREASED...VERY DRY RELATIVE HUMIDITY VALUES WILL CONTINUE
OVER THE NEXT COUPLE OF HOURS.

$$

KW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 20, 2:56 AM MST, 3 hours 23 minutes earlier.

Area forecast discussion, Feb 20, 2:56 AM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 AM MST FRI FEB 20 2009

.DISCUSSION...
NO MAJOR WEATHER SYSTEMS THROUGH NEXT WEEK. MAIN SHORT TERM FOCUS
WILL BE ON CRITICAL FIRE WEATHER CONCERNS TODAY. EXTENDED CHALLENGE
WILL BE EXTENT OF PRECIPITATION IN THE NW IN THE TUE THROUGH FRI
TIME PERIOD.

A STORM MOVING SE INTO THE NORTHERN PLAINS THIS AM WILL TIGHTEN THE
MID LEVEL GRADIENT WHILE SURFACE LOW PRESSURE DEEPENS OVER THE OK
AND FAR N TX PANHANDLES. THIS WILL PRODUCE BREEZY TO WINDY CONDITIONS
OVER THE EC PLAINS BY THIS PM. STRONGEST WINDS WILL LIKELY BE ALONG I
40 FROM MORIARTY TO THE TX BORDER...CLOSE TO ADVISORY CRITERIA...BUT
NOT LONG ENOUGH OR WIDESPREAD ENOUGH TO ISSUE AN ADVISORY AT THIS
TIME. THEY WILL BE STRONG ENOUGH...ALONG WITH VERY LOW RELATIVE
HUMIDITIES...TO ISSUE A RED FLAG WARNING FOR FIRE WEATHER ZONES 107
AND 108 FROM LATE THIS AM THROUGH THIS PM. OTHERWISE IT WILL BE A
MILD DAY ACROSS THE AREA WITH PLENTY OF SUNSHINE.

A COLD FRONT WILL BARREL S ACROSS THE ERN PLAINS TONIGHT. E CANYON
WINDS STILL DO NOT LOOK FAVORABLE. SOME LOW CLOUDS MAY FORM IN THE
NE AND ALONG THE E SLOPES OF THE SANGRES LATE TON AND EARLY SAT.
BUT SUNSHINE WILL AGAIN BE DOMINATE SAT. TEMPERATURES THOUGH WILL
BE UP TO 20 DEGREES COOLER IN THE E...WITH LITTLE CHANGE IN THE W.
WINDS WILL BE LIGHT AREA WIDE.

A WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER NM SUN AND MON...THEN
SHIFT E TUE. A MODERATE TO STRONG W TO E ZONAL FLOW WILL THEN TAKE
OVER FOR THE REST OF NEXT WEEK. THE MAIN WEATHER STORY WILL BE THE
WINDS. HOWEVER...A FEW WEAK...FAST MOVING UPPER LEVEL DISTURBANCES
WILL RACE BY PRIMARILY TO OUR N. THE NW QUARTER OF THE STATE WILL BE
MOST SUSCEPTIBLE TO PRECIPITATION...BUT EVEN THIS AREA WILL LIKELY
NOT SEE ANYTHING SIGNIFICANT. WILL CONTINUE WITH THE ISOLATED POPS
FOR TUE THROUGH FRI OVER THE NW...WITH THE BEST CHANCE COMING THU
AND THU NIGHT. CHJ

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HOURS.
EXPECT WEST TO SOUTHWEST WINDS OF 20 TO 30KT WITH GUSTS UP TO 40KT
BETWEEN 17Z AND 01Z FROM KCQC AND KLVS EASTWARD TO KTCC AND KCVN.
AFTER 05Z...EXPECT WINDS ACROSS THE EASTERN PLAINS TO RAPIDLY CHANGE
TO A NORTHERLY DIRECTION BEHIND A COLD FRONT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 34

&&

.FIRE WEATHER...
DEWPOINTS IN THE SINGLE DIGITS EARLY THIS MORNING ACROSS MOST OF
THE STATE. NO IMPROVEMENT IS EXPECTED DURING THE DAY TODAY...AND
RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 15 PERCENT ACROSS
ALL AREAS EXCEPT FOR THE NORTHERN HIGH TERRAIN. BREEZY TO WINDY
CONDITIONS WILL DEVELOP FROM THE SANDIA-MANZANO MTNS EASTWARD TO
THE TEXAS STATE LINE DURING THE AFTERNOON HOURS. SEVERAL HOURS OF
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THIS AREA...THUS
THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING FOR
ZONES 107 AND 108. PORTIONS OF ZONE 103 AND EXTREME SOUTHERN 104
MAY ALSO SEE AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS.
BUT WITH THE SURFACE LOW CENTERED OVER NE NM AND THE OK PANHANDLE...
EXPECT WINDS TO BE LARGELY BELOW CRITERIA...ESPECIALLY IN ZONE 104.

BACK DOOR COLD FRONT WILL PLUNGE INTO THE EASTERN PLAINS OVERNIGHT.
DEWPOINTS MAY INCREASE SLIGHTLY...BUT THIS WILL ALSO COOL
TEMPERATURES FOR SATURDAY. THUS...A BRIEF RELIEF TO SUCH DRY
CONDITIONS ACROSS THE EASTERN PLAINS. HOWEVER...CENTRAL AND
SOUTHWESTERN AREAS MAY STILL SEE DAYTIME RELATIVE HUMIDITIES DROP
BELOW 15 PERCENT.

DRY CONDITIONS WILL CONTINUE FROM SUNDAY THROUGH NEXT WEEK
ESPECIALLY ACROSS THE EAST. AS ZONAL FLOW ALOFT INCREASES AND LEE
SIDE TROUGHING ENSUES TUES THRU THURS...CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE EACH DAY ACROSS PORTIONS OF EASTERN NM.
34

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  21  54  25 /   0   0   0   0
GALLUP..........................  55  12  55  18 /   0   0   0   0
GRANTS..........................  57  14  57  17 /   0   0   0   0
GLENWOOD........................  66  25  67  28 /   0   0   0   0
CHAMA...........................  46  10  47  11 /   0   0   0   0
LOS ALAMOS......................  54  21  49  23 /   0   0   0   0
RED RIVER.......................  43  11  41  12 /   0   0   0   0
TAOS............................  51  13  49  13 /   0   0   0   0
SANTA FE........................  54  20  52  22 /   0   0   0   0
SANTA FE AIRPORT................  56  22  54  24 /   0   0   0   0
ESPANOLA........................  59  20  56  21 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  58  30  58  32 /   0   0   0   0
ALBUQUERQUE VALLEY..............  60  25  60  25 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  57  28  54  30 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  59  27  60  28 /   0   0   0   0
SOCORRO.........................  64  26  62  25 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  52  22  50  23 /   0   0   0   0
MORIARTY/ESTANCIA...............  60  19  53  20 /   0   0   0   0
CARRIZOZO.......................  62  27  57  25 /   0   0   0   0
RUIDOSO.........................  57  26  51  22 /   0   0   0   0
RATON...........................  59  19  48  16 /   0   0   5   0
LAS VEGAS.......................  60  21  46  22 /   0   0   5   0
ROY.............................  59  23  46  25 /   0   0   5   0
CLAYTON.........................  65  21  46  24 /   0   5   0   0
SANTA ROSA......................  69  26  56  23 /   0   0   0   0
TUCUMCARI.......................  70  25  52  25 /   0   0   0   0
FORT SUMNER.....................  71  28  54  24 /   0   0   0   0
CLOVIS..........................  68  26  50  27 /   0   0   0   0
PORTALES........................  69  25  53  24 /   0   0   0   0
ROSWELL.........................  71  30  55  27 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ107-108.

&&

40/34
Hazardous weather outlook, Feb 20, 5:37 AM MST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 AM MST FRI FEB 20 2009

NMZ001>021-026-211245-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
537 AM MST FRI FEB 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 1000 AM THROUGH 600 PM MST FOR
EAST CENTRAL NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THESE CRITICAL
FIRE WEATHER CONDITIONS WILL BE CENTERED AROUND INTERSTATE 40 FROM
EAST OF MORIARTY TO THE TEXAS BORDER...AS WELL AS THE AREA BETWEEN
TUCUMCARI AND CLOVIS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR EAST CENTRAL NEW MEXICO EACH
AFTERNOON FROM TUESDAY THROUGH THURSDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

Nearby

Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.